Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
coolworkout

For the love of everything that is good.

Hello. I'm new here so excuse me if this is inappropriate to ask, though i'm sure it isn't.

I have mild acne, a few noticeable blemishes here and there, etc.

After trying several over-the-counter treatments, I was fed up and scared I would scar if I didn't seek medical attention. My doctor prescribed 50 mg of Minocycline two times a day for two weeks, and then 50 mg of Minocycline one time daily there after. My acne has cleared up around 75% and there are only a few red marks here and there. I have been taking this drug for roughly 5 weeks.

I was delighted with this... until I read that 1 out of every 10 000 Minocycline users develop Lupus.

Why in the name of the good lord would my doctor prescribe something that might end up killing me?!... or am I just over-reacting?

I've been known to do this, but my worries aren't usually substantiated...

Can someone explain to me why it's FDA approved if it can cause a fatal disease?

This is absolutely retarded and I am at my wits end here!

Here are a few facts about me that may serve to better your opinion:

-I'm 16 years old.

-I am in good health.

-I eat right

-I have straight A's in school

-I work out and exercise a lot

Someone should give me hope that i'm not going to die.

Thanks.

Share this post


Link to post
Share on other sites

^ You remind me of when i was your age, 2 years ago. Minocycline cleared me up like a miracle, unfortunately, it didn't last. Don't worry about developing Lupus, it's very unlikely... If there's a chance at all..

Share this post


Link to post
Share on other sites

http://www.acne.org/messageboard/index.php?showtopic=61214

It says that 1 out of every 10 000 people will get lupus.

That is absolutely ridiculous.

It's funny how only one person said something.

FOR GOD SAKE, WHY ISN'T ANYONE GIVING THEIR INPUT?!

Hi coolworkout,

I can see that you are obviously concerned about this rare side effect, and it looks like there is a risk associated with Minocycline though a very minute one. You have to ask yourself if you are willing to take that chance. More than likely you will be fine, but I would consider asking your dermo about using an alternative drug where you won't have to worry as much. Especially since you are prone to anxiety, this treatment could end up being more trouble than its worth. Better off with something both you and your dr. are comfortable with. Good luck...

Share this post


Link to post
Share on other sites

you dont have to take anything you dont want. if it really worries you, talk to your doctor. just remember that most medicines will have side effects, so you have to figure out what youre willing to risk. just for a realistic view on this, although i have heard tons of complaints about side effects due to accutane (including life-long side effects) i have not heard anyone either on this site or in real life complain about having lupus as a result of monocycline.

Share this post


Link to post
Share on other sites

Theres a 1 in 10,000 chance that you will trip down the stairs at your high school and break your neck, theres a 1 in 10,000 chance that you will slip in the shower and break a leg, theres a 1 in 10,000 chance that you will choke on your breakfast. Everything you do in life has risks! Take a chill pill. The odds are slim!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×